Alert archive / Tennessee / Areal Flood Advisories in 2016
Areal Flood Advisory 21, NWS Nashville, TN
NWS Nashville, TN issued this areal flood advisory at Jul 3, 2016, 11:46 PM CDT for Stewart County, Tennessee. It was in force for 119 min.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2016, 11:46 PM CDT (04:46 UTC)
- Expired
- Jul 4, 2016, 1:45 AM CDT
- In force
- 119 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Stewart County, TN
The radar
The Ft Campbell radar (KHPX), 58 km from the middle of the area, began a volume at 04:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.8 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1123 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1351 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 6.5
The text
As transmitted.
392
WGUS84 KOHX 040446
FLSOHX
FLOOD ADVISORY
NATIONAL WEATHER SERVICE NASHVILLE TN
1146 PM CDT SUN JUL 3 2016
TNC161-040645-
/O.NEW.KOHX.FA.Y.0021.160704T0446Z-160704T0645Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STEWART TN-
1146 PM CDT SUN JUL 3 2016
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* FLOOD ADVISORY FOR...
STEWART COUNTY IN MIDDLE TENNESSEE...
* UNTIL 145 AM CDT
* AT 1145 PM CDT...DOPPLER RADAR INDICATED HEAVY RAIN DUE TO
THUNDERSTORMS ACROSS NORTHERN STEWART COUNTY. RADAR INDICATES 1 TO
3 INCHES OF RAIN HAS ALREADY FALLEN THIS EVENING. AN ADDITIONAL 1
TO 2 INCHES OF RAIN IS POSSIBLE TONIGHT. THIS WILL CAUSE MINOR
FLOODING IN THE ADVISORY AREA.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
DOVER...BIG ROCK...CUMBERLAND CITY...
INDIAN MOUND AND LAND BETWEEN THE LAKES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. REMEMBER...TURN AROUND DON'T DROWN.
&&
LAT...LON 3666 8785 3663 8785 3664 8764 3638 8760
3644 8806 3649 8806 3652 8804 3657 8803
3668 8807
$$
SHAMBURGERWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this areal flood advisory went out at Jul 3, 11:30 PM CDT, 16 minutes earlier.
Area forecast discussion, Jul 3, 11:30 PM CDT, 16 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1130 PM CDT SUN JUL 3 2016 .UPDATE... FOR 06Z AVIATION DISCUSSION. && .DISCUSSION... Initial line of convection beginning to fall apart as it moves along the Kentucky border near Clarksville. There is another line that has become more organized extending west through western Kentucky into southern Missouri. Dewpoints have been pooling back in southeast Missouri and northwest Tennessee with 35 knot 850 mbar jet axis running up against stationary frontal boundary in far western Kentucky. Front is draped across far southern Illinois back across southern Missouri into northeast Oklahoma. I am expecting this line to sink slowly southward over the next several hours as troposphere is still quite juicy with lots of positive energy available across West and Middle Tennessee through the overnight hours. Will increase pops across northern areas for the overnight hours. No change to temps. && .AVIATION... 06Z TAF DISCUSSION. Frontal boundary hung up from western Kentucky across far southern Illinois and far southern Missouri. Thirty five knot low level jet continues to feed into boundary over western Kentucky with cells moving eastward at about 30 knots with a southward sag to line of convection down into my northern tier of counties. Expect line to sag a little farther to the south but remain generally north of interstate 40 through about 09z then lift northward into Kentucky before daybreak. Do expect to see convection ramp up Monday afternoon and evening across all of Middle Tennessee. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......01/Boyd AVIATION........01/Boyd
Hazardous weather outlook, Jul 3, 5:12 AM CDT, 18 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 512 AM CDT SUN JUL 3 2016 TNZ005>011-023>034-056>066-075-077>080-093>095-041015- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 512 AM CDT SUN JUL 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A CHANCE OF THUNDERSTORMS TODAY...A FEW OF WHICH MAY BE STRONG WITH TORRENTIAL DOWNPOURS AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE LIKELIHOOD FOR THUNDERSTORMS WILL INCREASE MONDAY AND MONDAY NIGHT...AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE AREA. A FEW STORMS COULD BECOME SEVERE...ESPECIALLY MONDAY AFTERNOON AND EVENING...WITH DAMAGING WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE...ESPECIALLY ON MONDAY AND MONDAY NIGHT. 19
In the hours before
Local storm report, Jul 3, 6:31 PM CDT, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
631 PM CDT SUN JUL 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG CROSSVILLE 35.95N 85.04W
07/03/2016 CUMBERLAND TN 911 CALL CENTER
SEVERAL REPORTS OF TREES DOWN THROUGHOUT THE CITY. IN
ADDITION UNVERIFIED REPORTS OF STRUCTURAL DAMAGE TO AN
APPARTMENT COMPLEX POSSIBLE ROOF COLLAPSE AND A STORE
WITH WINDOW DAMAGE. TIME ESTIMATED BASED ON RADAR.
&&
EVENT NUMBER OHX1600675
FBSpecial weather statement, Jul 3, 7:04 PM CDT, 4 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
704 PM CDT SUN JUL 3 2016
TNZ005-040045-
STEWART TN-
704 PM CDT SUN JUL 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN STEWART COUNTY UNTIL 745
PM CDT...
AT 703 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MURRAY...MOVING EAST AT 30 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. A WIND
GUST OF 52 MPH WAS MEASURED AT THE MURRAY, KENTUCKY AIRPORT WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BIG ROCK AND LAND BETWEEN THE LAKES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
IF ON OR NEAR KENTUCKY LAKE OR THE LAND BETWEEN THE LAKES...GET OUT
OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE.
REMEMBER...LIGHTNING CAN STRIKE OUT TO 10 MILES FROM THE PARENT
THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW! DO NOT BE CAUGHT ON
THE WATER IN A THUNDERSTORM.
&&
LAT...LON 3666 8785 3663 8785 3664 8768 3652 8768
3655 8803 3668 8807 3668 8802
TIME...MOT...LOC 0003Z 271DEG 27KT 3667 8822
SHAMBURGERLocal storm report, Jul 3, 9:03 PM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
903 PM CDT SUN JUL 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM HEAVY RAIN 2 WNW CROSSVILLE 35.96N 85.08W
07/03/2016 M1.07 INCH CUMBERLAND TN ASOS
CROSSVILLE AIRPORT ASOS MEASURED 1.07 INCHES OF RAIN IN
JUST 24 MINUTES. 911 CENTER REPORTED MINOR STREET
FLOODING IN CROSSVILLE.
&&
EVENT NUMBER OHX1600676
SHAMBURGERLocal storm report, Jul 3, 9:04 PM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
904 PM CDT SUN JUL 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG SPARTA 35.93N 85.47W
07/03/2016 WHITE TN 911 CALL CENTER
TREES DOWN IN THREE SEPERATE PLACES ACROSS THE COUNTY.
ONE ON ALLEN DRIVE... TWO ON WEBBS CAMP ROAD... AND
ANOTHER TWO 70 SOUTH.
0440 PM TSTM WND DMG CROSSVILLE 35.95N 85.04W
07/03/2016 CUMBERLAND TN 911 CALL CENTER
SEVERAL REPORTS OF TREES DOWN THROUGHOUT THE CITY. IN
ADDITION UNVERIFIED REPORTS OF STRUCTURAL DAMAGE TO AN
APPARTMENT COMPLEX POSSIBLE ROOF COLLAPSE AND A STORE
WITH WINDOW DAMAGE. TIME ESTIMATED BASED ON RADAR.
0453 PM HEAVY RAIN 2 WNW CROSSVILLE 35.96N 85.08W
07/03/2016 M1.07 INCH CUMBERLAND TN ASOS
CROSSVILLE AIRPORT ASOS MEASURED 1.07 INCHES OF RAIN IN
JUST 24 MINUTES. 911 CENTER REPORTED MINOR STREET
FLOODING IN CROSSVILLE.
&&
EVENT NUMBER OHX1600674 OHX1600675 OHX1600676
SHAMBURGERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:04 PM CDT | Special Weather Statement | OHX | Stewart | 41 min |
| Jul 3, 7:10 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 32 min |
| Jul 4, 3:15 AM CDT | Flash Flood Watch | OHX | Clay, Macon, Montgomery, Pickett, Robertson, Stewart and 1 more | 23 hr |
| Jul 4, 2:20 PM CDT | Special Weather Statement | OHX | Davidson | 25 min |
| Jul 4, 2:42 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Smith, Sumner, Trousdale, Wilson | 33 min |
| Jul 4, 3:08 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Macon, Smith, Wilson | 37 min |
| Jul 4, 3:11 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Macon, Smith, Sumner, Trousdale | 34 min |
| Jul 4, 3:18 PM CDT | Special Weather Statement | OHX | Davidson, Sumner | 42 min |
| Jul 4, 3:22 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Pickett | 23 min |
| Jul 4, 3:40 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Pickett | 35 min |
| Jul 4, 3:47 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Overton, Putnam | 28 min |
| Jul 4, 4:01 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Fentress, Overton, Pickett | 59 min |
| Jul 4, 4:25 PM CDT | Special Weather Statement | OHX | Montgomery | 50 min |
| Jul 4, 4:36 PM CDT | Special Weather Statement | OHX | Sumner | 24 min |
| Jul 4, 4:41 PM CDT | Special Weather Statement | OHX | Williamson | 34 min |
| Jul 4, 4:56 PM CDT | Special Weather Statement | OHX | Fentress | 34 min |
| Jul 4, 5:00 PM CDT | Special Weather Statement | OHX | Macon, Trousdale | 45 min |
| Jul 4, 5:11 PM CDT | Special Weather Statement | OHX | Rutherford | 34 min |
| Jul 4, 6:16 PM CDT | Special Weather Statement | OHX | Davidson | 44 min |
| Jul 4, 6:58 PM CDT | Special Weather Statement | OHX | Davidson | 32 min |
Nearby
Areal Flood Advisories in Tennessee, 2016Every areal flood advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.